Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

Racey heart

Jul 17, 2016 11:24 PM

Apologies if i all ready asked this. I blame fibro fog
I am wondering how many of you have racey hearts along with your pain?
My hearts gone up anywhere from 116- 153 as soon as i stand and do a few things. When i sit down its normally about 75.
I find this happens on bad pain days. Last night while i was at work my shoulder was unbarable and i could only walk a bit and my heart would be up.
I have had the 24 hr heart halter
I go for a stress echo in august
Is anyone on medication for it?
Is it caused by the pain?
Could it be pots?
Has anyone been to hospital for it.

I havent recieved a diagnosis for this yet just going through the tests
Its making life very frustrating esp as i have a very active 2 year old and still manage to work 2/3 days a week.
Thank you in advance x

Jul 17, 2016 11:30 PM

I have a fast heart rate. I am on medication for it. to help slow it down. My rate gets up like yours does too.and it makes me feel lightheaded and swimy headed. I've not been hospitalized for it than GOD but even on meds my heart rate is still over 100 when in pain yes the heart rate goes up too. It's something I'm starting to get use to.

Jul 18, 2016 5:40 AM

Same here my heart rate likes to 'fly through the roof" when I stand up and move about. I was diagnosed with sinus tachycardia over 3 years ago but honestly it has became much worse in the past year and I need to get it checked into. I also have high bp so my gp had put me on propranolol for both of those issues however I do find myself needing to take more and yes especially on bad pain days. Hope you figure this out and get the answers your needing and that it's not as serious as some issues turn out to be. Keep us updated.❤

Jul 18, 2016 12:40 PM

Sinus tacycardia is what they wrote on my sheet to take to the stress echo. I hope the stress echo will give me and the docs an idea of whats going on and hopefully well get it sorted. Fingers crossed! Ill keep you updated.

Jul 19, 2016 5:01 PM

Laalaa, I have had palpitations since the 90's. Only recently did I develop mitral valve prolapse (MVP) and begin reflux in my legs. I have noticed that anxiety/stress is a trigger. And all decongestant meds cause my heart to not only palpitation but decrease my blood pressure. I fainted on a doctor because of it. Never knew med people could move so fast. I came to on a gurney being wheeled to an ambulance & transported to the hospital ER. I now avoid allergy meds except when seriously sick. Hugs love & prayers you get answers, and that it's nothing serious! 🙂💕🙏🌸

Jul 19, 2016 6:04 PM

Omg flappyslady81! Thats no good. Glad you worked out what triggered it for you! Do you take any meds for the palpatations and mvp? Im still working out what triggers the palps but im guessing it could be the pain

Jul 19, 2016 11:33 PM

Have you figured out if there are any food triggers adding to this? My degree and career is in cardiology so I am happy to share with you. There are so many things to factor in. Pain will absolutely increase your heart rate as blood pressure. Not to minimize your situation but 153 is uncomfortable but not really dangerous. Sinus tach is very common and usually not dangerous. It is a scary feeling when your heart feels like it is a fish flopping but remind yourself you are okay. Again I am not minimizing your situation, truly. So please do not take it that way. I have sinus tach from stress and I know how it can be really scary. I would go to walk up a flight of stairs and feel like I was going to pass out. Turned out my heart rate was jumping up to 220, yikes Usually the first thing they do is figure out if it is a valve issue, electrical issue or structural issue. So you had an echo that will rule out valve problems, that is great. Was it a stress echo? I would not be worried about it being structure because that probably would have shown up long ago- push that off the radar screen. The first thing you can do is cognitive behavior to lower your reaction to pain and stress. There are tons of youtube videos for this. Next pay very close attention to diet. Caffeine is not your friend right now, that means chocolate and almost everything with carmel coloring. Alcohol is also a common trigger. Some people react to aged cheese too. Try keeping a food journal if you can just to be sure. Double check your medications and OTC supplements with your pharmacy to be sure there is nothing there adding to the issue. Soda- cola of course and mountain dew the worst. No energy drinks. There are a ton of herbs that cause problems too that is why I suggested your Pharmacist (pharmacists are better at this than doctors). Also be aware of benign things that have added caffeine in them like excedrine for headaches. Also any allergy medication that has an added decongestants like Allegra D, Clarita D ect. can increase your heart rate as well as your blood pressure. As far as taking medication to treat this usually they use a beta blocker. That typically takes care of the issue. I prefer the older drugs to the new ones but personally I prefer to not need any additional meds. At this point I would not drive myself crazy with what if's. POTS has alot more to it besides tachycardia. Of all the possible rhythm problems, you have the best one and the least dangerous. Hope I did not totally overwhelm you. I am a bit passionate about my field, I have been in cardiology for 20 years now. PM me if you want to talk I am happy to help.

Jul 19, 2016 11:44 PM

Thank you for your reply! I am just off to work so ill pm you after my shift, but in short im going for an echo in august. I havent had one yet. And im starting to think that caffiene is making it worse. Ill definatly write more later but ill pm you for sure x thank you so much for your reply

Jul 20, 2016 7:43 AM

Laalaa, I don't take anything except a baby aspirin, due to pelvic congested veins & vein reflux in my legs (raises clot potential). My cardio workup was actually really good and I have no clogged arteries from cholesterol. I forgot to mention my dad has again, and 2 siblings have palpitations. Doc is watching to see if any of us develop the Adobe, since our dad had palpitations in his younger years.

Ready to start relieving your pain?

Join Community